Publication Type:

Journal Article

Source:

Indian Journal of Endocrinology and Metabolism, Volume 17, Issue 5, p.930-932 (2013)

URL:

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3784886/

Keywords:

Atypical adenoma, calcium sensing receptor, hyperparathyroidism, Lithium

Abstract:

Lithium salts are widely used in psychiatric practice and are known to induce thyroid dysfunction. Lithium-induced parathyroid dysfunction is rare. We are reporting a case of hyperparathyroidism in a 28-year-old female patient who was on lithium carbonate for 2 years, when she developed osteopenia and girdle girdle-type muscle weakness. Biochemical parameters showed hyperparathyroidism with shift of calcium creatinine clearance ratio to 0.013, indicating an error in threshold of calcium sensing receptor. The patient eventually required parathyroidectomy and the histology of the gland showed atypical features.

Cite this Research Publication

Misha J. C. Babu, C Nair, G., Riju R. Menon, and Pradeep Jacob, “Lithium-induced parathyroid dysfunction: A new case”, Indian Journal of Endocrinology and Metabolism, vol. 17, no. 5, pp. 930-932, 2013.